MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL POOL

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL POOL
Catalog Number 816 065100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false negative antibody screening test of a patient sample when tested with biotestcell pool on tango infinity.The specificity of the missed antibody was an anti-k.The customer returned the supposedly defective product for investigational testing and also the patient sample which had caused a false negative test result.Because only a very small quantity of the complaint sample was provided by the customer it was not possible to test this sample on tango infinity.Therefore our quality control laboratory tested the patient sample with their retained sample of biotestcell pool on tango infinity and yielded a correct positive result.The retained sample was also tested with different samples and controls, including anti-k on tango infinity.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell pool functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was checked by a field service engineer.The engineer performed metrology and ran controls with passing results.The instrument was confirmed to operate within specification.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL POOL
Common Device Name
BIOTESTCELL POOL
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6529087
Report Number9610824-2017-00031
Device Sequence Number16388609
Product Code KSZ
UDI-Device Identifier07611969952670
UDI-Public07611969952670
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2017
Device Catalogue Number816 065100
Device Lot Number8707011
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8631140-03; BIOTESTCELL 1&2, LOT 8707021; TANGO INFINITY, # (B)(4)